A 22-year-old male asked:
Disclaimer

is it normal for prevacid and zantac (ranitidine) to make you feel sick on the first day you take them? i feel really nauseated and my stomach gurgles abnormally.

4 doctor answers
Dr. Sari Nabulsi
Specializes in Pediatrics
Heart burn: prevacid or Zantac (ranitidine) should not make you feel nauseatous. It is probably your heart burn that is causing all this.
Answered on Sep 29, 2016
Dr. Sunil Mehra
43 years experience Pulmonology
Not really: these drugs should not cause these symptoms.These are likely because of reflux or hyperacidity
Answered on Mar 22, 2020
Dr. Ali Saberi
19 years experience Internal Medicine
Its possible: tends to happen more with zantac (ranitidine). i recommend cutting that back or off. should do the trick.
Answered on Sep 29, 2016
Dr. Adam Smith
16 years experience Internal Medicine
Possible: Prevacid and Zantac (ranitidine) are usually well tolerated but any medication, especially if taken on an empty stomach, can make you feel nauseous and/or give you a slightly upset stomach. It's a bit of a catch 22 with Prevacid, as you should ideally take the medication at least one half hour before a meal for it to have effect. You could alternatively try deglycerinated licorice in lieu of Prevacid.
Answered on Jan 6, 2015

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
Unlimited visits
$10/month

Related questions:

A 33-year-old female asked:
Dr. Nayla Mumneh
28 years experience Allergy and Immunology
GERD: Neither is good for life, chronic acid suppression, especially by ppis like prevacid, (lansoprazole) can create more problems down the line in the sto ... Read More
A 40-year-old male asked:
Dr. Donald Colantino
60 years experience Internal Medicine
Ppi's: There is increasing reports about harmful effects of ppi's such as prevacid, prilosec, nexium, (esomeprazole)etc and at your young age, zantac and car ... Read More
A 30-year-old female asked:
Dr. CHERYL COLDWATER
37 years experience Pediatrics
Call your doctor: Call your doctor and ask what she wants you to do. If she gave you a script for the prevacid, (lansoprazole) find out for what situations would she wa ... Read More
A 36-year-old female asked:
Dr. Dariush Saghafi
32 years experience Neurology
Defer to your doctor: There is an article that may interest you in the NY Times Health section: http://www.nytimes.com/health/guides/disease/gastroesophageal-reflux-diseas ... Read More
1
1 thank

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
Unlimited visits
$10/month